MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM M-D TIB LK PL16H L 262MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM M-D TIB LK PL16H L 262MM; PLATE, FIXATION, BONE
Model Number 71801016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, a tibial osteotomy was performed with plate and screw fixation.2 years after operation, the plate 3.5mm m-d tib lk pl16h l 262mm fractured.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed and the failure mode was confirmed.The clinical/medical investigation concluded that, the single undated, unlabeled x-ray provided reveals the distal portion of the plate is fractured through an unused screw hole, but no bone fracture is appreciated in the provided image.However, without the requested clinical information, pre/post implantation radiographs, trauma history or the device the root cause of the reported fracture cannot be determined.Future medical interventions for the patient are unknown at this time.Therefore, the impact to the patient beyond that which has already been reported is unknown.Should any additional medical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
3.5MM M-D TIB LK PL16H L 262MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11922378
Report Number1020279-2021-04961
Device Sequence Number14269946
Product Code HRS
UDI-Device Identifier03596010520630
UDI-Public03596010520630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2016
Device Model Number71801016
Device Catalogue Number71801016
Device Lot Number11EM06545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR